Disconnect

Disconnect

I had therapy today and gave my therapist an update on the activities of the weekend. It didn’t help that I was feeling paranoid and the AC was talking to me. I had taken a trilafon before she called but it hadn’t worked yet. Now my MP3 player is being commanding. I feel like I am losing it. I was telling my therapist about how the voices were acting up in November of last year so obviously, the abilify was losing it’s effectiveness then. I think it was holding me from becoming full blown psychotic like I am now. It has been going on for months now. I don’t usually pay attention because I always hear voices. I have two that are prominent. It’s usually when objects talk or the lyrics of songs change that things get worse for me. She thinks the stress of this weekend might have caused me to go overboard.

I also told her of the dream I had about my psychiatrist that I had this morning. In the dream, I was asking to take 8 mg of trilafon and she said she didn’t know me well enough to make that decision. I woke up from the dream like, WTF. I have known my psychiatrist for the past 20 years. If she doesn’t know me by now, she never will. But it was just a dream. I am debating calling her today but I am afraid she will tell me to go to the hospital. But I can’t because my mother’s health is so precarious right now. She can’t be left alone anymore.

I don’t know if going back to the abilify is going to help me or not. Even while I was taking the abilify things were bad. I might have to try something new but I am not sure what is out there that I can try. Most of the newer antipsychotics have risks of diabetes and I am at a higher risk because of my mother. This is why I don’t take olanzapine. I loved that drug. It worked well with the voices and paranoia. Unfortunately, my psychiatrist didn’t like it because it was shown to have a higher risk of diabetes than other antipsychotics so took me off it. I was very sad. I am at a medium dose of abilify so I have some room to increase it. I don’t know if my psych wants to do this. I meet with her on Friday and will bring it up to her. That is if I am not fearful. Last time I was paranoid of her. It was not a good visit.

I was telling my therapist that even though I am writing, I feel disconnected from it. I think with the psychosis being so bad, I just don’t feel emotions like I used to. Things are either one extreme or the other or not at all. I feel numb most of the time. I don’t know why this is. There just is this disconnect. Even while things were going on with my mother, I didn’t feel much of anything. I knew what to do and stuff but I really wasn’t at all concerned about my mother that much. I didn’t feel high off adrenaline or anything. I just did what needed to be done. I knew she was in good hands but at the same time, it felt like I was feeling nothing at all. I know the voices were extremely loud as they wanted to know what was going on. But it wasn’t like I could talk with them with a crowd full of emergency personnel. I would have been taken away.

Today is really muggy and the next two days are going to be worse. I have the AC off right now because it was talking to me but my room is starting to get warm again. I am still feeling paranoid despite being alone in my room. The only other person home is my mother. But the voices are really loud today. While I was reading, the reading voice was so loud I could barely understand what I was reading. Probably why I was dreaming of taking 8 mg of trilafon. I should be able to take another dose in an hour or two. I really am tempted to take at least a 5 mg dose of abilify to see if does anything. Probably won’t because I am so out of whack.

My writing friend has come back into my inbox. She needs someone to be accountable to and so emails me after she has written a page or two. I haven’t responded yet because I am not sure what to say. I am not thinking too clearly at the moment to say anything back.

I made some progress with the Harry Potter book that I am reading. I now have 15 chapters to go. If I read at least 2 chapters a day for the next week, I should finish it. It has been on my reading list since February.

About G. Collerone

suicide attempt survivor writing about the hopelessness that accompanies depression that no one likes to talk about
This entry was posted in Bipolar Disorder, blogging, depression, mood disorders and tagged , , , , , , , , , . Bookmark the permalink.

14 Responses to Disconnect

  1. I’m so sorry that your mother isn’t well. You need a breather from sick parents and stress so your brain can get back into some semblance of balance. Damn it, why doesn’t the universe cooperate better???

    Was me, I’d take the med that worked the best, and realize that I would have to check my blood sugars two or three times a week, and pay more attention to my diet. I can relate to the damn voices in the AC, as they drive me nuts as well. So far they haven’t said anything particularly nasty to me. Just conversations among themselves. I got extrapyramidal symptoms from the antipsychotics, so can’t take them any more. Shite. Hope you feel better! Feel free to write if you want to.

    • G. Collerone says:

      Thanks
      I will write. I get worried about you when I haven’t seen you post or like. Yes, I’m a worry wart. Lol

      • That makes me feel good, that you worry about me. I’ve been in a funk for a long time. Doesn’t help that my shrink retired and the NP who took his patients freaked out and left, so I feel like there’s no one at the helm. I’m reading a lot, though.

      • G. Collerone says:

        Doesn’t it feel good to have a shaky NP that sucks? Wow. I am so sorry to hear that you don’t have care right now. Feel free to email me at collerone at yahoo dot com. Maybe we can sort it out 🙂

      • I think I’m in denial, or maybe self destructive. A subtle but potentially catastrophic form of self-harm. I really need to settle down somewhere and rebuild my support infrastructure. Like you, I had both my psychiatrist and my psychologist for twenty years. I can Skype with my psychologist, but haven’t felt like it. Anyway, I feel bereaved of my shrink. Weird.

      • G. Collerone says:

        there is nothing weird about it. You lost someone that cared about you for 20 years. It’s tough. I would feel the same way. Would you settle down some place? I know you have been nomadic for a while now. You can always go back to it once you have taken care of yourself. I know that isn’t easy to do. I am here and not going any place any time soon, least not that I know of.

      • I think I will have to, at least for a while. I was in the last place for seven months and only scratched the surface.

  2. Jackie says:

    I wish you could get a breather from all the stress life is throwing you way! I am keeping my fingers crossed that an increase in Abilify will work, or another med comes to light as an option.

    You seem very on top of your medication and your psych has known you for decades, however I was curious how come you couldn’t take a medication that increases risk of diabetes, then monitor your blood sugar and come off it if you start showing signs of developing it? I don’t expect an answer. I wanted to ask the question in case you hadn’t asked it already so you could think about if it’s something that might be worthwhile, and talk to your psych about it.

    You deserve a higher level of quality of life that what you’re living, and I admire your determination to figure out what needs done to get there.

    • G. Collerone says:

      Thanks for the support. The reason behind not taking this medication is that sometimes even if you stop the drug it might not reverse its effects and then you are stuck with diabetes. I really don’t want that illness on top of everything that I have.

  3. manyofus1980 says:

    I tried abilify before. It didn’t work for me. I take invega now. I take the injectable form its called xeplion. It might be worth a shot. XX

any thoughts?

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s